Alert archive / Massachusetts / Storm Watches in 2011
Storm Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this storm watch at Feb 5, 2011, 4:07 AM EST. It took effect at Feb 6, 2011, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2011, 4:07 AM EST (09:07 UTC)
- In effect from
- Feb 6, 2011, 4:00 AM EST
- Expired
- Feb 5, 2011, 3:59 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
570 WHUS71 KBOX 050907 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 407 AM EST SAT FEB 5 2011 ...STRONG WINDS AND ROUGH SEAS EXPECTED LATE TONIGHT AND SUNDAY MORNING ACROSS THE WATERS... ANZ254>256-051715- /O.EXP.KBOX.SC.Y.0017.000000T0000Z-110205T0900Z/ /O.NEW.KBOX.SR.A.0003.110206T0900Z-110206T1500Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 407 AM EST SAT FEB 5 2011 ...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 50 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-051715- /O.NEW.KBOX.GL.W.0007.110206T0600Z-110206T1600Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 407 AM EST SAT FEB 5 2011 ...GALE WARNING IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-051715- /O.NEW.KBOX.GL.W.0007.110206T0900Z-110206T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 407 AM EST SAT FEB 5 2011 ...GALE WARNING IN EFFECT FROM 4 AM TO 11 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 11 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ251-051715- /O.NEW.KBOX.GL.W.0007.110206T0900Z-110206T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 407 AM EST SAT FEB 5 2011 ...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-051715- /O.NEW.KBOX.SC.Y.0018.110206T0600Z-110206T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 407 AM EST SAT FEB 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK
2 follow-up statements
693 WHUS71 KBOX 051718 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1218 PM EST SAT FEB 5 2011 ...STRONG WINDS AND ROUGH SEAS EXPECTED LATE TONIGHT AND SUNDAY MORNING ACROSS THE WATERS... ANZ231>235-237-060130- /O.CON.KBOX.GL.W.0007.110206T0600Z-110206T1600Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1218 PM EST SAT FEB 5 2011 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 55 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-060130- /O.CON.KBOX.GL.W.0007.110206T0900Z-110206T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1218 PM EST SAT FEB 5 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ251-060130- /O.CON.KBOX.GL.W.0007.110206T0900Z-110206T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1218 PM EST SAT FEB 5 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-060130- /O.CON.KBOX.SC.Y.0018.110206T0600Z-110206T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1218 PM EST SAT FEB 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 45 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-060130- /O.CON.KBOX.SR.A.0003.110206T0900Z-110206T1500Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1218 PM EST SAT FEB 5 2011 ...STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * WINDS AND SEAS...WEST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
998 WHUS71 KBOX 052059 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 359 PM EST SAT FEB 5 2011 ...A PERIOD OF STORM FORCE WEST WINDS LIKELY LATE TONIGHT... ANZ250-060500- /O.UPG.KBOX.GL.W.0007.110206T0900Z-110206T1600Z/ /O.NEW.KBOX.SR.W.0003.110206T0500Z-110206T1300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 359 PM EST SAT FEB 5 2011 ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 6 TO 11 FEET. STRONGEST WINDS FROM 2 AM TO 6 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ231>235-060500- /O.UPG.KBOX.GL.W.0007.110206T0600Z-110206T1600Z/ /O.NEW.KBOX.SR.W.0003.110206T0500Z-110206T1300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- 359 PM EST SAT FEB 5 2011 ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 5 TO 8 FEET. STRONGEST WINDS FROM 2 AM TO 6 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ254>256-060500- /O.UPG.KBOX.SR.A.0003.110206T0900Z-110206T1500Z/ /O.NEW.KBOX.SR.W.0003.110206T0500Z-110206T1300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 359 PM EST SAT FEB 5 2011 ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 8 TO 13 FEET. STRONGEST WINDS FROM 2 AM TO 6 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ230-236-060500- /O.UPG.KBOX.SC.Y.0018.110206T0600Z-110206T1500Z/ /O.EXB.KBOX.GL.W.0007.110206T0800Z-110206T1300Z/ BOSTON HARBOR-NARRAGANSETT BAY- 359 PM EST SAT FEB 5 2011 ...GALE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. STRONGEST WINDS FROM 3 AM TO 6 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ237-060500- /O.CON.KBOX.GL.W.0007.110206T0600Z-110206T1600Z/ BLOCK ISLAND SOUND- 359 PM EST SAT FEB 5 2011 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 5 TO 8 FEET. STRONGEST WINDS FROM 2 AM TO 6 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ251-060500- /O.CON.KBOX.GL.W.0007.110206T0900Z-110206T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 359 PM EST SAT FEB 5 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 3 TO 6 FEET. STRONGEST WINDS FROM 4 AM TO 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NOCERA
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this storm watch went out at Feb 5, 3:33 AM EST, 34 minutes earlier.
Area forecast discussion, Feb 5, 3:33 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
333 AM EST SAT FEB 5 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL BRING RAIN TO THE COASTAL PLAIN...WITH
POCKETS OF ICE AND PERHAPS A BIT OF SNOW ACROSS THE INTERIOR THIS
AFTERNOON AND ESPECIALLY TONIGHT. DRY WEATHER FOLLOWS SUNDAY...BUT
A PERIOD OF SNOW AND MIXED PRECIPITATION REMAINS POSSIBLE LATE
MONDAY INTO EARLY TUE AS LOW PRESSURE TRACKS OVER NEW ENGLAND. A
MORE SIGNIFICANT WINTER STORM MAY THREATEN THE REGION LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL NOON TODAY/...
PARTIAL SUNSHINE EARLY WILL QUICKLY FADE BEHIND INCREASING MID/HIGH
LEVEL CLOUDINESS DURING THE MORNING HOURS. THIS IN ADVANCE OF LOW
PRESSURE APPROACHING FROM THE SOUTHWEST. MOST OF THE REGION SHOULD
REMAIN DRY...BUT WE MAY SEE POCKETS OF VERY LIGHT SNOW...SLEET AND
LIGHT FREEZING RAIN DEVELOP OVER THE CT RIVER VALLEY BY LATE MORNING.
&&
.SHORT TERM /NOON TODAY THROUGH 6 AM SUNDAY/...
IT WAS JUST 24 HOURS AGO THAT MANY MODELS HAD LOW PRESSURE TRACKING
NEAR THE BENCHMARK LATER THIS AFTERNOON AND TONIGHT. AS WE HAVE
SEEN SO MANY TIMES THIS SEASON...TRACKS HAVE CHANGED CONSIDERABLY
WITHIN 18 TO 36 HOURS OF AN IMPENDING EVENT. THIS IS AGAIN THIS
CASE WITH THIS SYSTEM AS THE MODELS HAVE SHIFTED THE TRACK
CONSIDERABLY FURTHER NORTHWEST AND ARE FINALLY IN GOOD AGREEMENT.
THEY NOW SHOW RAPIDLY DEEPENING LOW PRESSURE LIFTING NORTHEAST FROM
PENNSYLVANIA...TAKING AN INLAND TRACK ACROSS MASSACHUSETTS LATER
THIS AFTERNOON AND TONIGHT.
WITH ALL THAT SAID...THIS TRACK WILL YIELD A MUCH WARMER SCENARIO
THAN THE WINTER STORMS THAT HAVE AFFECTED US OVER THE PAST TWO
MONTHS. THEREFORE...HIGH CONFIDENCE IN AN ALL RAIN EVENT OVER MUCH
OF THE COASTAL PLAIN INCLUDING THE BOSTON TO PROVIDENCE CORRIDORS.
LIGHT PRECIPITATION SHOULD OVERSPREAD THE REGION FROM SOUTHWEST TO
NORTHEAST DURING THE AFTERNOON. SPOTTY LIGHT PRECIPITATION MAY
REACH THE LOWER CONNECTICUT VALLEY A BIT EARLIER...DURING THE LATE
MORNING HOURS. THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL
TONIGHT.
AS WE MENTIONED...THERE IS HIGH CONFIDENCE IN AN ALL RAIN EVENT IN
THE BOSTON TO PROVIDENCE CORRIDORS. WHILE WE ARE NOT EXPECTING A
SIGNIFICANT RAIN EVENT...SNOW CLOGGED STORM DRAINS COULD LEAD TO
TYPICAL NUISANCE STREET FLOODING FOR A TIME TONIGHT. TO THE NORTH
OF THE MASSACHUSETTS TURNPIKE...THERE COULD BE A VERY BRIEF PERIOD
OF SNOW/SLEET AT THE ONSET WITH PERHAPS A SMALL ACCUMULATION IN
NORTHERN CHESHIRE HILLSBOROUGH/NORTHERN CHESHIRE COUNTIES IN
SOUTHERN NH. THIS WILL NOT LAST LONG AS MID LEVEL TEMPERATURES SKY
ROCKET. THE MAIN CONCERN WILL BE FOR A PERIOD OF FREEZING RAIN WITH
MARGINAL SURFACE TEMPERATURES AROUND 32 DEGREES. THE BEST CHANCE
FOR FREEZING RAIN WILL LIKELY BE ACROSS THE HIGHER TERRAIN OF THE
EAST SLOPES OF THE BERKSHIRES...THE NORTHERN WORCESTER HILLS AND THE
MONADNOCKS. EVEN IF TEMPERATURES ARE 33 OR SO...THERE COULD BE SOME
POCKETS OF FREEZING RAIN AS THE GROUND IS QUITE COLD FROM OUR RECENT
WEATHER. THEREFORE...WILL ISSUE A WINTER WEATHER ADVISORY FOR LATE
THIS AFTERNOON AND INTO TONIGHT FOR PORTIONS OF NORTHERN CT...ALL OF
WESTERN/CENTRAL MA AND INTO SOUTHERN NH WITH SPECIAL EMPHASIS IN THE
HIGHER TERRAIN/ELEVATIONS OVER 1000 FEET.
NOT EXPECTING MUCH SNOW ACCUMULATION FROM THIS SYSTEM. THE 700 MB
LOW WILL BE PASSING TO OUR NORTHWEST...WHICH WILL HELP TO DRYSLOT
MUCH OF THE REGION BEFORE IT TURNS COLD ENOUGH FOR MUCH WRAP AROUND
SNOW. WE STILL MAY SEE A CHANGE TO SNOW ACROSS SOUTHERN NH AND FAR
NORTHWEST MA BEFORE THE PRECIPITATION ENDS BY DAYBREAK SUNDAY. THIS
MAY YIELD AN INCH OR TWO OF SNOW ACROSS MAINLY THE HIGHER TERRAIN OF
SOUTHERN NH AND THE EAST SLOPES OF THE BERKSHIRES IN NORTHWEST MA.
THE RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL RESULT IN STRONG WEST
TO SOUTHWEST WIND DEVELOPING ACROSS THE CAPE/ISLANDS TOWARD DAYBREAK
SUNDAY. FOR NOW WILL ISSUE A VERY LATE 2ND/3RD PERIOD WIND ADVISORY
FOR NANTUCKET...AS CONFIDENCE IS MODERATE TO HIGH IN BRIEF PERIOD OF
45 TO 55 MPH WIND GUSTS. ITS POSSIBLE THAT LATER SHIFTS WILL NEED
TO EXPAND ADVISORY ONTO THE CAPE AND MARTHAS VINEYARD...BUT
CONFIDENCE WAS NOT HIGH ENOUGH AT THIS TIME.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY...
COASTAL LOW PRES WILL BE RAPIDLY MOVING OFFSHORE EARLY SUNDAY. ANY
LINGERING EARLY MORNING SNOW SHOWERS ACROSS E MA WILL END FOLLOWED
BY INCREASING SUNSHINE ACROSS SNE AS SFC RIDGING APPROACHES FROM THE
WEST. ABOVE NORMAL TEMPS LIKELY SUNDAY WITH READINGS MID 30S TO
LOWER 40S. CLEAR AND COLD SUN NIGHT AS SFC RIDGE MOVES INTO THE
REGION.
MON...
MID LEVEL TROF APPROACHES FROM THE WEST WITH PRIMARY LOW ASSOCD WITH
NORTHERN STREAM MOVING INTO THE LAKES. BECOMING CLOUDY WITH CHC
RAIN/SNOW SHOWERS ESPECIALLY W ZONES. SOUTHERLY FLOW AHEAD OF THE
LOW WILL WARM THE BOUNDARY LAYER SO SNOW SHOWERS WILL LIKELY BE
CONFINED TO HIGHER ELEVATIONS.
MON NIGHT/TUE...
INTERESTING SITUATION SETTING UP AS PRIMARY LOW MOVES EWD FROM THE
LAKES WHILE SECONDARY LOW DEVELOPS TO THE SOUTH ASSOCD WITH POTENT
SOUTHERN STREAM SHORTWAVE. LOTS OF UNCERTAINTY WITH RESPECT TO
WHERE AND HOW FAST THIS SECONDARY LOW DEVELOPS. GFS/UKMET TOO LATE
AND TOO FAR OFFSHORE FOR SIGNIFICANT IMPACT...BUT ECMWF/GGEM TRACK
LOW INSIDE THE BENCHMARK BY 12Z TUE FOR A MORE SIGNIFICANT EVENT
LATE MON NIGHT INTO TUE MORNING. FORECAST CONFIDENCE IS LOW BUT WE
HAVE INCREASED POPS TO LIKELY MON NIGHT AS EVEN FURTHER E GFS HAS
SOME PRECIP ACROSS SNE WITH HEAVIER QPF GRAZING SE NEW ENG. PARTIAL
THICKNESS PROFILES SUGGEST ENOUGH LOW LEVEL WARMING FOR PTYPE ISSUES
IN THE COASTAL PLAIN...EVEN WITH FURTHER E GFS.
WE DRIED IT OUT FOR TUE BUT HELD ON TO CHC POPS
CAPE/ISLANDS...HOWEVER MORE ROBUST ECMWF WOULD KEEP PRECIP GOING
INTO TUE MORNING FOR MUCH OF SNE. BECOMING WINDY AS GRADIENT
INCREASES AS INTENSIFYING LOW PULLS AWAY.
WED...
BLUSTERY AND COLD BUT DRY. HIGHS IN THE 20S.
THU/FRI...
12Z GFS MUCH FLATTER WITH APPROACHING TROF AND HARMLESSLY TRACKS
WEAK LOW WELL TO THE SOUTH THU...A BIG CHANGE FROM PREVIOUS
RUNS...THEN ARCTIC BLAST FOR FRI. ECMWF MORE AMPLIFIED AND STILL
HAS POTENTIAL FOR BIG STORM LATE THU INTO FRI. MAJORITY OF GFS
ENSEMBLE MEMBERS ARE ALSO WEAKER AND OFFSHORE. STILL WAY TOO EARLY
TO KNOW HOW THIS WILL EVOLVE AND MODELS WILL CONTINUE TO CHANGE...SO
WILL CONTINUE CHC SNOW THU FROM PREVIOUS FORECAST.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...HIGH CONFIDENCE IN VFR THIS MORNING. MEDIUM TO HIGH
CONFIDENCE THAT MVFR CONDITIONS OVERSPREAD THE REGION FROM SOUTHWEST
TO NORTHEAST DURING THE AFTERNOON. THIS A RESULT OF RAIN
OVERSPREADING THE COASTAL PLAIN...ALONG WITH POCKETS OF FREEZING
RAIN ACROSS THE INTERIOR. A BRIEF PERIOD OF SNOW/SLEET IS ALSO
POSSIBLE NORTH OF THE MA TURNPIKE AT THE ONSET.
TONIGHT...HIGH CONFIDENCE IN MVFR TO IFR CONDITIONS FOR THE FIRST
PART OF THE NIGHT IN MAINLY RAIN...ALTHOUGH POCKETS OF FREEZING RAIN
WILL REMAIN POSSIBLE ACROSS THE INTERIOR HIGH TERRAIN. CONDITIONS
SHOULD IMPROVE TO MVFR/MARGINAL VFR TOWARD DAYBREAK. GUSTY WEST TO
SOUTHWEST WINDS WILL DEVELOP ON THE CAPE AND ISLANDS. WEST TO
SOUTHWEST WIND GUSTS OF 40 TO 45 KNOTS ARE EXPECTED TO DEVELOP
ACROSS NANTUCKET TOWARD DAYBREAK. IN ADDITION...LOW LEVEL WIND
SHEAR MAY AFFECT SOME OF THE TERMINALS FOR A TIME LATE TONIGHT.
KBOS TERMINAL...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH MID
AFTERNOON. MEDIUM TO HIGH CONFIDENCE THAT MVFR-IFR CONDITIONS
DEVELOP IN THE LATE AFTERNOON/EARLY EVENING IN RAIN. MVFR-IFR
CONDITIONS WILL CONTINUE FOR MUCH OF THE NIGHT...BEFORE SOME
IMPROVEMENT LIKELY OCCURS TOWARD MORNING. LOW LEVEL WIND SHEAR MAY
AFFECT THE TERMINAL FOR A TIME LATE TONIGHT.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...LOW PROB FOR LINGERING MVFR E MA COAST EARLY...OTHERWISE
HIGH CONFIDENCE VFR.
MON AND MON NIGHT...LOW TO MEDIUM CONFIDENCE. VFR TO START...THEN
DETERIORATING TO MVFR/IFR LATE MON AND MON NIGHT FROM WEST TO EAST.
TUE...IMPROVING TO VFR.
WEDNESDAY...VFR.
&&
.MARINE...
TODAY...LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TODAY. SOUTH
TO SOUTHEASTERLY WIND GUSTS WILL INCREASE THIS AFTERNOON...BUT WINDS
AND SEAS SHOULD GENERALLY REMAIN BELOW SCA THRESHOLDS MOST OF THE
DAY.
TONIGHT...RAPIDLY DEEPENING LOW PRESSURE WILL TRACK TO THE NORTHWEST
OF THE WATERS. THE RAPIDLY INTENSIFYING STORM WILL YIELD A SHORT
PERIOD OF WEST TO SOUTHWEST WINDS ACROSS THE WATERS VERY LATE
TONIGHT. HAVE HOISTED GALE WARNINGS FOR OUR OPEN WATERS AND
SOUNDS. HAVE ALSO ISSUED A STORM WATCH FOR OUR SOUTHERN AND EASTERN
OUTER-WATERS...AS BOTH THE NAM/GFS BUFKIT SHOWING THE POTENTIAL FOR
A BRIEF PERIOD OF 50 KNOT WIND GUSTS WITH RAPIDLY DEEPENING STORM.
THIS WILL CAUSE SEAS TO RAPIDLY BUILD BETWEEN 10 AND 13 FEET ACROSS
THE SOUTHERN OUTER-WATERS TOWARD DAYBREAK SUNDAY.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY..GUSTY NW WINDS TO 30 KT EARLY THEN DIMINISHING. SCA SEAS
OVER OPEN WATERS.
MON...S WINDS LESS THAN 20 KT AS LOW PRES APPROACHES FROM THE WEST.
LOW PROB FOR A PERIOD OF GUSTY ELY WINDS LATE MON NIGHT DEPENDING ON
TRACK AND INTENSIFICATION OF POSSIBLE COASTAL LOW.
TUE...MEDIUM PROB FOR W/NW GALES BEHIND DEPARTING LOW.
WED...GUSTY W WINDS TO 25-30 KT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING FOR CTZ002-003.
MA...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 5 AM EST
SUNDAY FOR MAZ002>004-008-010-026.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING FOR MAZ009-011-012.
WIND ADVISORY FROM 3 AM TO 10 AM EST SUNDAY FOR MAZ024.
NH...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 5 AM EST
SUNDAY FOR NHZ011-012-015.
RI...NONE.
MARINE...GALE WARNING FROM 1 AM TO 11 AM EST SUNDAY FOR
ANZ231>235-237. SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EST
SUNDAY FOR ANZ230- 236.
GALE WARNING FROM 4 AM TO 11 AM EST SUNDAY FOR ANZ250.
GALE WARNING FROM 4 AM TO 10 AM EST SUNDAY FOR ANZ251.
STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
ANZ254>256.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...KJC
AVIATION...FRANK/KJC
MARINE...FRANK/KJCHazardous weather outlook, Feb 4, 4:37 PM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 437 PM EST FRI FEB 4 2011 CTZ002>004-MAZ005>024-RIZ001>008-052145- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 437 PM EST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF MIXED PRECIPITATION IS LIKELY IN THE INTERIOR SATURDAY AFTERNOON AND ESPECIALLY SATURDAY NIGHT. MINOR SNOW AND ICE ACCUMULATIONS ARE POSSIBLE ALONG AND NORTH OF THE MASS PIKE AND WINTER WEATHER ADVISORIES MAY EVENTUALLY BE NEEDED FOR A PORTION OF THE THIS AREA. A WINTER STORM WATCH IS CURRENTLY IN EFFECT FOR SOUTHERN NEW HAMPSHIRE AND NORTHERN MASSACHUSETTS... MAINLY FOR AREAS NORTH OF ROUTE 2. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ002>004-026-NHZ011-012-015-052145- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 437 PM EST FRI FEB 4 2011 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-052145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 437 PM EST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY FOR NORTHWEST GALES EARLY SUNDAY FOR THE OUTER WATERS. THERE IS A MEDIUM PROBABILITY FOR WESTERLY GALES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:56 AM EST | Winter Weather Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 1 more | 20 hr |
| Feb 5, 4:05 AM EST | Wind Advisory | BOX | Nantucket | 12 hr |
| Feb 5, 4:07 AM EST | Gale Warning | BOX | 29 hr | |
| Feb 5, 4:07 AM EST | Small Craft Advisory | BOX | 12 hr | |
| Feb 5, 3:53 PM EST | High Wind Warning | BOX | Barnstable, Dukes, Nantucket | 15 hr |
| Feb 5, 3:53 PM EST | Wind Advisory | BOX | Bristol, Norfolk, Plymouth | 15 hr |
| Feb 5, 3:59 PM EST | Storm Warning | BOX | 15 hr |
Nearby
Storm Watches in Massachusetts, 2011Every storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.